Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 30, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 9, 2009, 1:56 PM EDT for Oneida County, Otsego County, New York. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2009, 1:56 PM EDT (17:56 UTC)
- Expired
- Jun 9, 2009, 3:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Oneida County, NY, Otsego County, NY
The radar
The Ft Drum radar (KTYX), 98 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 1:31 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 11:28 AM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 9, 11:28 AM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1128 AM EDT TUE JUN 9 2009 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION THIS AFTERNOON AND EARLY EVENING, WITH SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BRING DRY WEATHER FOR LATE TONIGHT AND WEDNESDAY. MORE SHOWERS AND POSSIBLY THUNDERSTORMS ARE EXPECTED WEDNESDAY NIGHT AND THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... COLD FRONT ENTERING WESTERN PTN OF CWA ATTM WITH NO ACTIVITY ALONG BOUNDARY SO FAR. WATER VAPOR INDICATES VERY DRY MID LEVEL AIR ADVECTING ACROSS REGION. MODELS SOUNDINGS AND 12Z RAOB AT BUF INDICATE CAPE VALUES AROUND 2,000 J/KG WILL BE REALIZED ONCE SFC TEMPS REACH THE UPPER 70S. WITH BOUNDARY MOVING INTO WRN/NRN PTN OF CWA ATTM LOWERED POPS TO CHC HERE BUT KEPT LIKELY POPS FOR THE AFTERNOON REST OF AREA. WITH MODERATE INSTABILITY, FAIRLY STEEP LAPSE RATES IN THE HAIL GROWTH ZONE AND MID LEVEL DRY AIR, POTENTIAL EXISTS FOR LARGE HAIL WITH ANY STRONG CONVECTION THIS AFTERNOON. DEEP LAYER BULK SHEAR ALSO SUGGEST THE POTENTIAL FOR SUPERCELL DEVELOPMENT. ATTM BEST CHANCES FOR SEVERE WEATHER THIS AFTERNOON APPEARS EAST OF I81 AND ACROSS ALL OF NE PA. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... TONIGHT/WEDNESDAY...AFTER LINGERING CONVECTION FOR EASTERN PTN OF FA SFC HIGH PRES WILL BUILD OVER REGION WITH DRIER WEATHER. ANOTHER AREA OF SHOWERS WILL MOVE INTO THE AREA WED NGT AND CONTINUE INTO THU EVE. A FEW SHOWERS COULD FORM WED AFTN DUE TO LL INSTABILITY IF ANY FORCING OCCURS. MODELS FASTER PUSHING PRECIP ITO THE AREA WED AFTN. THE MAJORITY OF THE SHOWERS WILL BE WED OVERNIGHT TO THU EVE. THE STEADIEST PRECIP WILL BE ACROSS THE NE PA AND THE CATSKILLS WHILE A SFC LOW PRESSURE AREA MOVES ALONG THROUGH PA THU. WITH AMPLE FORCING AND MID LEVEL INSTABILITY AND WEAK HEIGHT FALLS THERE COULD BE SOME EMBEDDED TS. SHOWERS WILL TAPER OFF FROM W TO E THU NGT. ANOTHER SOAKING RAIN WITH WIDESPREAD ONE INCH RAINS. LOCALIZED HIGHER RAINFALL AMOUNTS DUE TO TS. PWATS OVER 1.5 INCHES WITH SATURATED SOUNDINGS. && .LONG TERM /FRIDAY THROUGH MONDAY/... VRY FEW CHGS TO LONG TERM AS PATTERN RMNS THE SAME WITH EAST COAST TROF SENDING SUBTLE S/WVS THRU. STILL APPEARS TO BE NICE WEEKEND ON TAP...WITH RMNDR OF EXTNDD CARRYING LOCHC POPS EACH PD. TEMPS WILL RMN PRETTY MUCH NEAR NORMAL...WITH NO WARM-UP IN SIGHT. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... MVFR AND OCNL IFR RESTRICTIONS CONT AT ALL TERMINALS THIS MORNING IN SHOWER/TSTMS OVR NEPA AND PLENTY OF LLM RMNDR OF THE AREA. EXPECT RESTRICTIONS TO CONT THRU MID-MRNG BFR SLOWLY IMPRVNG AS MIXING COMMENCES. APPCHG CDFNT WILL RESULT IN DVLPMNT OF ANOTHER ROUND OF SHRA/TSRA AFT 18Z THIS AFTN...AFFECTING ALL TERMINALS AT SOME POINT LATE THIS AFTN/EVNG. CDFNT EXPECTED TO MV THRU AND SKIES WILL BEGIN TO SLOWLY CLR AFT 00Z. THIS CUD RESULT IN FOG OVRNGT WITH IFR CONDS MOST LKLY AT ELM/BGM BY MRNG. THIS WILL ALL DEPEND ON EXTENT OF CLRNG. WINDS GNRLY OUT OF THE SE THIS MRNG WILL VEER TO SW BY 15Z AND ARND TO THE NW OVR NY TERMINALS FOLLOWING FRONTAL PASSAGE THIS AFTN...AVGNG ARND 10KTS. OUTLOOK... WED...VFR XCPT VLY FOG AT ELM WED MRNG. WED NGT THRU THU...MVFR/IFR IN RAIN. FRI THRU SAT...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...TAC NEAR TERM...RRM SHORT TERM...TAC LONG TERM...PVN AVIATION...PVN
Hazardous weather outlook, Jun 9, 1:46 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 146 PM EDT TUE JUN 9 2009 NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-101800- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 146 PM EDT TUE JUN 9 2009 ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. NYZ009-015>018-022>025-036-037-044-101800- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- 146 PM EDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 1:52 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 152 PM EDT TUE JUN 9 2009 NYZ044-045-091900- CHENANGO NY-CORTLAND NY- 152 PM EDT TUE JUN 9 2009 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL CORTLAND AND WEST CENTRAL CHENANGO COUNTIES... * AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR MCGRAW...AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... FREETOWN CORNERS AND SOLON AT 200 PM EDT... EAST FREETOWN AND TEXAS VALLEY AT 210 PM EDT... TAYLOR AND WILLET AT 215 PM EDT... CINCINNATUS AND PITCHER AT 220 PM EDT... GERMAN AT 225 PM EDT... MC DONOUGH AND PHARSALIA AT 230 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:55 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 55 min |
| Jun 9, 2:59 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 61 min |
| Jun 9, 3:17 PM EDT | Tornado Warning | BGM | Sullivan | 28 min |
| Jun 9, 3:25 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 50 min |
| Jun 9, 3:31 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 44 min |
| Jun 9, 3:44 PM EDT | Tornado Warning | BGM | Sullivan | 31 min |
| Jun 9, 4:11 PM EDT | Tornado Warning | BGM | Delaware | 34 min |
| Jun 9, 4:12 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 33 min |
| Jun 9, 4:13 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 47 min |
| Jun 9, 4:18 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 42 min |
| Jun 9, 4:43 PM EDT | Tornado Warning | BGM | Delaware | 47 min |
| Jun 9, 6:34 PM EDT | Areal Flood Advisory | BGM | Delaware | 58 min |
| Jun 8, 11:39 PM EDT | Areal Flood Advisory | BGM | Pike, Wayne | 2 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.